Boundedness of oriented walks generated by substitutions
Journal de Théorie des Nombres de Bordeaux, Volume 8 (1996) no. 2, pp. 377-386.

Let x=x 0 x 1 be a fixed point of a substitution on the alphabet a,b, and let U a =-1-101 and U b =1101. We give a complete classification of the substitutions σ:a,b according to whether the sequence of matrices U x 0 U x 1 U x n n=0 is bounded or unbounded. This corresponds to the boundedness or unboundedness of the oriented walks generated by the substitutions.

Soit x=x 0 x 1 un point fixe de la substitution sur l’alphabet a,b, et soit U a =-1-101 et U b =1101. On donne une classification complète des substitutions σ:a,b selon que la suite de matrices U x 0 U x 1 U x n n=0 est bornée ou non. Cela correspond au fait que les chemins orientés engendrés par les substitutions sont bornés ou non.

DOI: 10.5802/jtnb.175
Keywords: substitutions, self-similarity, walks
@article{JTNB_1996__8_2_377_0,
     author = {F. M. Dekking and Z.-Y. Wen},
     title = {Boundedness of oriented walks generated by substitutions},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {377--386},
     publisher = {Universit\'e Bordeaux I},
     volume = {8},
     number = {2},
     year = {1996},
     doi = {10.5802/jtnb.175},
     zbl = {0869.11020},
     mrnumber = {1438476},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.175/}
}
TY  - JOUR
TI  - Boundedness of oriented walks generated by substitutions
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 1996
DA  - 1996///
SP  - 377
EP  - 386
VL  - 8
IS  - 2
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.175/
UR  - https://zbmath.org/?q=an%3A0869.11020
UR  - https://www.ams.org/mathscinet-getitem?mr=1438476
UR  - https://doi.org/10.5802/jtnb.175
DO  - 10.5802/jtnb.175
LA  - en
ID  - JTNB_1996__8_2_377_0
ER  - 
%0 Journal Article
%T Boundedness of oriented walks generated by substitutions
%J Journal de Théorie des Nombres de Bordeaux
%D 1996
%P 377-386
%V 8
%N 2
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.175
%R 10.5802/jtnb.175
%G en
%F JTNB_1996__8_2_377_0
F. M. Dekking; Z.-Y. Wen. Boundedness of oriented walks generated by substitutions. Journal de Théorie des Nombres de Bordeaux, Volume 8 (1996) no. 2, pp. 377-386. doi : 10.5802/jtnb.175. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.175/

[1] F.M. Dekking, Recurrent sets, Advances in Math. 44 (1982), 78-104. | MR: 654549 | Zbl: 0495.51017

[2] F.M. Dekking, On transience and recurrence of generalized random walks, Z. Wahrsch. verw. Geb. 61 (1982), 459-465. | MR: 682573 | Zbl: 0479.60070

[3] F.M. Dekking, Marches automatiques, J. Théor. Nombres Bordeaux 5 (1993), 93-100. | Numdam | MR: 1251229 | Zbl: 0795.11011

[4] F.M. Dekking, Iteration of maps by an automaton, Discrete Math. 126 (1994), 81-86. | MR: 1264477 | Zbl: 0795.68158

[5] J.-M. Dumont et A. Thomas, Systèmes de numération et fonctions fractales relatifs aux substitutions, Theor. Comp. Science 65 (1989), 153-169. | MR: 1020484 | Zbl: 0679.10010

[6] J.-M. Dumont, Summation formulae for substitutions on a finite alphabet, Number Theory and Physics (Eds: J.-M. Luck, P. Moussa, M. Waldschmidt). Springer Lect. Notes Physics 47 (1990), 185-194. | MR: 1058462 | Zbl: 0718.11009

[7] M. Mendès France and J. Shallit, Wirebending and continued fractions, J. Combinatorial Theory Ser. A 50 (1989), 1-23. | MR: 978063 | Zbl: 0663.10056

[8] D. Levine and P.J. Steinhardt, Quasicrystals (I). Definition and structure. Physical Review B, vol. (2) 34, 1986, 596-615. | MR: 831879

[9] P.A.B. Pleasants, Quasicrystallography: some interesting new patterns. Banach center publications, vol. 17, 1985, 439-461. | MR: 840489 | Zbl: 0655.05023

[10] Z.-X. Wem and Z.-Y. Wen, Marches sur les arbres homogènes suivant une suite substitutive, J. Théor. Nombres Bordeaux, 4 (1992), 155-186. | Numdam | MR: 1183924 | Zbl: 0755.11007

Cited by Sources: